Alert archive / Iowa / Flash Flood Warnings in 2011
Flash Flood Warning 10, NWS Omaha, NE
NWS Omaha, NE issued this flash flood warning at Jun 5, 2011, 9:31 AM CDT for Fremont County, Iowa. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 5, 2011, 9:31 AM CDT (14:31 UTC)
- Expired
- Jun 5, 2011, 2:32 PM CDT
- In force
- 5 hr
- Issued by
- NWS Omaha, NE
- Area
- Storm-based polygon
- Flood severity
- None
County Fremont County, IA
The radar
The Omaha radar (KOAX), 92 km from the middle of the area, began a volume at 14:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 2.5 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2556 J/kg
- Mixed-layer CIN
- -178 J/kg
- Mixed-layer LCL
- 910 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 124 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 9.2
The text
As transmitted, in the capitals the NWS used until 2016.
465
WGUS53 KOAX 051431
FFWOAX
IAC071-052030-
/O.NEW.KOAX.FF.W.0010.110605T1431Z-110605T2030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
931 AM CDT SUN JUN 5 2011
THE NATIONAL WEATHER SERVICE IN OMAHA HAS ISSUED A
* FLASH FLOOD WARNING FOR RAPID RIVER RISES IN...
SOUTHWESTERN FREMONT COUNTY IN SOUTHWEST IOWA
* UNTIL 330 PM CDT SUNDAY
* AT 922 AM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED THAT A
FEDERAL LEVEE ALONG THE MISSOURI RIVER NEAR THE MISSOURI AND IOWA
BORDER HAS FAILED AND WATER WAS FLOWING TOWARD AND POSSIBLY ACROSS
INTERSTATE 29 IN THE REGION. IN ADDITION THE FLOOD WATER COULD
THREATEN HAMBURG IOWA.
THE WARNED AREA INCLUDES INTERSTATE 29 IN IOWA BETWEEN MILE MARKERS
10 AND 1.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...
EVEN A SMALL ONE...ON FOOT OR IN A VEHICLE.
DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF
RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE. TURN
AROUND...DONT DROWN.
&&
LAT...LON 4059 9562 4059 9574 4060 9575 4061 9575
4062 9577 4064 9577 4065 9578 4066 9580
4067 9582 4070 9585 4070 9576
$$
CHERMOK2 follow-up statements
092
WGUS73 KOAX 051648
FFSOAX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1148 AM CDT SUN JUN 5 2011
IAC071-052030-
/O.CON.KOAX.FF.W.0010.000000T0000Z-110605T2030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
FREMONT IA-
1148 AM CDT SUN JUN 5 2011
...FLASH FLOOD WARNING FOR RAPID RIVER RISES REMAINS IN EFFECT FOR
SOUTHWESTERN FREMONT COUNTY UNTIL 330 PM CDT...
EARLIER SUNDAY MORNING...US ARMY CORP OF ENGINEERS AND EMERGENCY
MANAGEMENT OF FREMONT COUNTY REPORTED THAT A SECOND PARTIAL LEVEE
BREACH OCCURRED SOUTH OF HAMBURG. THIS FORCED MOVING EQUIPMENT AND
PERSONNEL OUT OF HARMS WAY. ALTHOUGH THE WATER FLOWING THROUGH THE
PARTIAL FAILURE WAS MINIMAL AND NOT THREATENING INTERSTATE 29 OR
HAMBURG AS OF 1030 AM...THERE WAS ENOUGH LEAKAGE AND COMPROMISE THAT
THERE IS A CONCERN OF A MORE SUBSTANTIAL FAILURE OF THE LEVEE
BETWEEN THE TWO BREACHES. A FAILURE OF THE LEVEE IN THIS AREA WOULD
FLOOD INTERSTATE 29 IN THE VICINITY AS WELL AS SEND FLOOD WATERS
TOWARD HAMBURG. THUS THE FLASH FLOOD WARNING WILL REMAIN IN EFFECT.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...HAMBURG.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.
REPORT FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY SO THAT THEY
MAY TAKE APPROPRIATE ACTION TO CLOSE FLOODED ROADWAYS. THEY WILL
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN OMAHA.
&&
LAT...LON 4059 9562 4059 9574 4060 9575 4061 9575
4062 9577 4064 9577 4065 9578 4066 9580
4067 9582 4070 9585 4070 9576
$$
CHERMOK584
WGUS73 KOAX 051932
FFSOAX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
232 PM CDT SUN JUN 5 2011
IAC071-051934-
/O.CAN.KOAX.FF.W.0010.000000T0000Z-110605T2030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
FREMONT IA-
232 PM CDT SUN JUN 5 2011
...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR SOUTHWESTERN
FREMONT COUNTY HAS BEEN REPLACED WITH A FLASH FLOOD WATCH FOR THE
AREA...
THE FLASH FLOOD WARNING FOR EXTREME SOUTHWEST FREMONT COUNTY HAS
BEEN REPLACED BY A FLASH FLOOD WATCH. THE THREAT OF FLASH FLOODING
CONTINUES IN THE AREA. THE FEDERAL LEVEE ALONG THE MISSOURI RIVER
WEST AND SOUTHWEST OF HAMBURG HAS WEAKENED OR PARTIALLY FAILED IN AT
LEAST TWO PLACES. A MORE SIGNIFICANT FAILURE WOULD SEND FLOOD
WATERS OVER INTERSTATE 29 AND INTO PARTS OF HAMBURG AND SURROUNDING
RESIDENCES.
PEOPLE WHO LIVE OR PLAN TO TRAVEL IN THE AREA SHOULD
CONTINUE TO MONITOR THE LATEST FORECASTS...STATEMENTS AND WARNINGS.
OBEY ROAD CLOSURE SIGNS AND BE PREPARED TO TAKE MORE IMMEDIATE
PRECAUTIONS IF A FLASH FLOOD WARNING IS ISSUED OR IF ADVISED TO BY
LOCAL AUTHORITIES.
LAT...LON 4059 9562 4059 9574 4060 9575 4061 9575
4062 9577 4064 9577 4065 9578 4066 9580
4067 9582 4070 9585 4070 9576
$$
CHERMOKWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this flash flood warning went out at Jun 5, 3:19 AM CDT, 6 hours 12 minutes earlier.
Area forecast discussion, Jun 5, 3:19 AM CDT, 6 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 319 AM CDT SUN JUN 5 2011 .DISCUSSION... TEMPERATURES OVER THE NEXT FEW DAYS...THEN RETURNING THUNDERSTORM CHANCES BY MID WEEK...ARE THE MAIN FORECAST CONCERNS. BROAD UPPER RIDGE WAS SPRAWLING WEST FROM THE SOUTHEASTERN CONUS INTO THE SOUTHERN ROCKIES THIS MORNING...WITH TIGHTLY WOUND UPPER LOW OFF THE MIDDLE CALIFORNIA COAST. THAT UPPER LOW IS FORECAST TO GRADUALLY OPEN UP AND SHIFT ITS TROUGH AXIS TOWARD THE ROCKIES THROUGH THE WEEK. PRECIPITATION CHANCES WILL BE HARD TO COME BY FOR THE FIRST PART OF THE WEEK AS UPPER RIDGE AND WARM MID LEVEL TEMPERATURES KEEP STORM TRACK WELL TO OUR NORTH. HOWEVER BY MID WEEK SEVERAL IMPULSES EJECTING FROM WESTERN TROUGH WILL BREAK DOWN WESTERN SIDE OF RIDGE...ALLOWING STORM TRACK TO MOVE CLOSER AND ANOTHER FRONTAL SYSTEM TO SETTLE ACROSS OUR CWA. THIS MORNING A WARM FRONT WAS STALLED JUST NORTH OF THE KANSAS NEBRASKA BORDER. TEMPERATURES SOUTH OF THIS FRONT CLIMBED WELL INTO THE 90S ON SATURDAY...AND THIS AIR SHOULD SURGE NORTH ACROSS EASTERN NEBRASKA AND SOUTHWEST IOWA TODAY. HUMIDITY LEVELS WILL ALSO INCREASE AS UPPER 60S TO NEAR 70 DEW POINTS WERE POOLED ALONG THE FRONT...WITH A SHARP MOISTURE GRADIENT ACROSS OUR CWA RANGING FROM THE 40S IN NORTHEAST NEBRASKA TO THE LOWER 70S IN FAR SOUTHEAST NEBRASKA. MODELS ARE PRETTY SIMILAR IN LIFTING WARM FRONT AT LEAST TO INTERSTATE 80 BY NOON...THEN INTO NORTHEAST NEBRASKA AND WEST CENTRAL IOWA DURING THE AFTERNOON. EXPECTED MOISTURE CONVERGENCE ALONG THE FRONT LOOKS VERY WEAK...SIMILAR TO SATURDAY AFTERNOON WHEN STORMS DECLINED TO FIRE DESPITE SURFACE BASED CAPES OVER 3000 J/KG. SIMILAR LEVELS SHOULD BE REACHED THIS AFTERNOON...BUT WITH WEAK LOW LEVEL FORCING...WILL ONLY INCLUDE A SMALL CHANCE FOR AFTERNOON CONVECTION. WARMER MID LEVEL TEMPERATURES SHOULD KEEP CONVECTION AT BAY MONDAY AND TUESDAY. MOSTLY SUNNY SKIES AND INCREASED MIXING SUGGEST VERY WARM TEMPERATURES ARE ALL BUT ASSURED. FORECAST SOUNDINGS SHOW MIXING DOWN OF 850 AIR WILL YIELD HIGHS RANGING FROM THE UPPER 80S NORTH TO MIDDLE 90S SOUTH TODAY. ON MONDAY SEVERAL LOCATIONS SHOULD MAKE A RUN AT 100 GIVEN A MORE DEEPLY MIXED LOWER ATMOSPHERE. AND EXPECT A SIMILAR SCENARIO ON TUESDAY. AS RIDGE ERODES WITH APPROACH OF UPPER WESTERN TROUGH...A MID LEVEL SHORTWAVE WILL RIDE THROUGH THE NORTHERN PLAINS ON WEDNESDAY. A TRAILING COLD FRONT SHOULD SETTLE INTO OUR CWA WEDNESDAY AFTERNOON. EXPECT CONVECTION TO FIRE NEAR THIS BOUNDARY UNDER COOLER MID LEVEL TEMPERATURES. FRONT WILL NOT MOVE MUCH OVER THE NEXT COUPLE OF DAYS AS UPPER FLOW PARALLELS BOUNDARY...SO THERE WILL BE SEVERAL CHANCES FOR CONVECTION AS UPPER WAVES MOVE OVERHEAD. CURRENT FORECAST HAS THIS LINE OF THINKING COVERED...SO FEW IF ANY CHANGES WERE MADE TO THE FORECAST BEYOND TUESDAY. DERGAN && .AVIATION... TAF SITES KOFK/KOMA/KLNK 06Z TAFS VFR CONDITIONS WILL PREVAIL THRU THE FCST PD. DEE && .OAX WATCHES/WARNINGS/ADVISORIES... NE...NONE. IA...NONE. &&
Hazardous weather outlook, Jun 5, 4:07 AM CDT, 5 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 407 AM CDT SUN JUN 5 2011 IAZ056-080-091-NEZ016>018-030>033-042>044-050-051-065-066-078- 088>090-092-052315- SHELBY-MONTGOMERY-PAGE-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON- STANTON-CUMING-PLATTE-COLFAX-DODGE-BUTLER-SAUNDERS-SEWARD- LANCASTER-SALINE-JEFFERSON-GAGE-JOHNSON-PAWNEE- 407 AM CDT SUN JUN 5 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IOWA...EAST CENTRAL NEBRASKA...NORTHEAST NEBRASKA AND SOUTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORMS ARE POSSIBLE FROM WEDNESDAY AFTERNOON THROUGH SATURDAY AS A FRONTAL SYSTEM MOVES INTO THE REGION THEN STALLS OUT. SEVERE STORMS MAY BE POSSIBLE AT TIMES DURING THE PERIOD...BUT TIMING AND LOCATION WILL HAVE TO BE DETERMINED WITH LATER OUTLOOKS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. IAZ043-055-069-079-090-NEZ011-012-015-034-045-052-053-067-068-091- 093-052315- MONONA-HARRISON-POTTAWATTAMIE-MILLS-FREMONT-KNOX-CEDAR-THURSTON- BURT-WASHINGTON-DOUGLAS-SARPY-CASS-OTOE-NEMAHA-RICHARDSON- 407 AM CDT SUN JUN 5 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST NEBRASKA AND SOUTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT MINOR TO MODERATE FLOODING WILL CONTINUE ALONG THE MISSOURI RIVER. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORMS ARE POSSIBLE FROM WEDNESDAY AFTERNOON THROUGH SATURDAY AS A FRONTAL SYSTEM MOVES INTO THE REGION THEN STALLS OUT. SEVERE STORMS MAY BE POSSIBLE AT TIMES DURING THE PERIOD...BUT TIMING AND LOCATION WILL HAVE TO BE DETERMINED WITH LATER OUTLOOKS. FLOODING WILL CONTINUE ALONG THE MISSOURI RIVER...WITH INCREASING RIVER LEVELS EXPECTED THROUGH NEXT WEEK AND BEYOND. RIVER LEVELS MAY BEGIN TO RISE A BIT MORE RAPIDLY AROUND DECATUR BY MONDAY... SPREADING DOWNSTREAM TOWARD OMAHA BY TUESDAY AND WEDNESDAY AS OUTFLOWS FROM GAVINS POINT DAM CONTINUE TO INCREASE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.
The office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 2:14 PM CDT | Flash Flood Watch | OAX | Fremont | 8 days |
Nearby
Flash Flood Warnings in Iowa, 2011Every flash flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.